Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Managing combivir/sustiva side effects
Mar 28, 2008

I have been taking Combivir and Sustiva for four years. Each time, my Cholesterol is a little higher (still 178, but they were 157 when I started). Of immediate concern: my Trigs are astronomic (712 after 12 mos) Through very careful diet, loads of exercise, I have them down to 330. With a CD4 of over 750, what is the best recourse from here. I am worried about switching to Viramune because of my high CD4 counts. Also, if I switch, should I have a down time? Many thanks!

Response from Dr. Henry

The Combivir can also be contributing to the increased triglycerides (3Gs) so a switch to Truvada (or Epzicom if HLA B5701 negative) might be helpful before further considering a switch from Sustiva ro Viramune (if that switch performed I simply monitor very carefully for liver or skin problems during the first weeks/months---most patients do fine). Many patients have some form of familial 3G problem (? status of other family members) or have some form of metabolic syndrome that can contribute to 3G elevations. Niacin, fish oil, and fibrates used alone or in combinations can often significantly decrease 3G levels. KH



Previous
Accidental HIV exposure and pregnancy
Next
Weight Gain with Atripla?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement